Alert archive / Mississippi / Special Weather Statements in 2025
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 25, 2025, 10:10 PM CDT for Claiborne County, Copiah County, Mississippi. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 10:10 PM CDT (03:10 UTC)
- Expired
- May 25, 2025, 11:30 PM CDT
- In force
- 80 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 50
Counties Claiborne County, MS, Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WWUS84 KJAN 260310
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1010 PM CDT Sun May 25 2025
MSZ053-054-059-062-260430-
Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS-
1010 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT CLAIBORNE...NORTHERN LINCOLN...
EASTERN JEFFERSON AND COPIAH COUNTIES THROUGH 1130 PM CDT...
At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Le Tourneau to near Carpenter to near Crystal
Springs. Movement was south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookhaven, Hazlehurst, Port Gibson, Wesson, Hermanville, Beauregard,
Georgetown, Pattison, Union Church, Peyton, Caseyville, Rocky
Springs, Lorman, Allen, Barlow, Mcbride, Glancy, Loyd Star, Pleasant
Hill, and Red Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, south central, southwestern and west central Mississippi.
&&
LAT...LON 3161 9081 3181 9113 3208 9093 3208 9091
3212 9090 3208 9072 3192 9073 3191 9017
3189 9014 3186 9013 3184 9016 3183 9013
3180 9015 3179 9014 3179 9011 3178 9011
3177 9013 3175 9012 3172 9024 3159 9024
TIME...MOT...LOC 0310Z 014DEG 27KT 3221 9094 3206 9072 3201 9032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 25, 9:51 PM CDT, 19 minutes earlier.
Area forecast discussion, May 25, 9:51 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 951 PM CDT Sun May 25 2025 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 940 PM CDT Sun May 25 2025 Local radars showed a band of strong to severe storms nearly along and just north of Interstate 20. The main threat with these storms will be damaging wind gusts over the next couple of hours as band continues to move south through the southern half of our CWA. Although the severe threat with these storms will end, rain chances will continue through much of the night as a couple of subtle shortwaves interact with the stalled frontal boundary meandering across our CWA. Temperatures have been rain cooled across the northern half of our cWA where the heaviest convection occurred. Morning lows have been adjusted as a result. /22/ && .DISCUSSION... Issued at 253 PM CDT Sun May 25 2025 Rest of today into tonight... Main adjustments were to add an Enhanced risk into the Hwy 82 corridor, with main threats of damaging winds in excess of 70mph and hail quarter to half dollar size. In addition, a flash flood risk is possible tomorrow on Monday northwest of the Natchez Trace (northwest Delta to MS River corridor), with continued low end Marginal severe risk as well. Previous morning update through tonight is on track and below. Another round of showers & storm activity, with organized complex, is likely late this afternoon to evening. Morning upper air & sfc analysis & mesoanalysis indicates the region on the northern periphery of ridging over the Gulf of Mexico with stalled sfc boundary situated across north-central portions of the area. Low- level moist advection of 340-360K sfc Theta E & >340K Theta E at 925- 850mb layer is aiding in favorable thermodynamics, with nearly +2500- 3500 J/kg ML/SBCAPE & >1000 J/kg of DCAPE. Perturbed westerly flow at 500mb is aiding in subtle shortwave energy, which is inducing early morning convective development across the Ozarks. This is progged to sink southward through the day & move either an organized convective complex or outflow/cold pool boundary into the Hwy 82 corridor around peak insolation time. With nearly 25-35kts of deep layer shear in the 0-6km layer, any storms that initiate prior or along a morning convective outflow should grow upscale and propagate southward. The only caveat is low-level bulk shear vectors are southwesterly, which could decrease balance of cold pools & southward extent of the highest severe threat. However, similar to yesterday, this seems to be not enough to hinder strong to severe activity propagation. The Storm Prediction Center (SPC) earlier expanded the Slight/Marginal risks southward. In addition, there are enough trends in HREF probs of convective wind gusts & severe probabilities in HREF/CSU machine learning guidance to support locally adding in the Interstate 20 corridor into this, while the Highway 84 corridor was added into a Marginal risk. Overall, thinking is the same for hazards: 60-70mph winds, quarter size hail & a tornado can't be ruled out (mainly focused in the Hwy 82 corridor). Timing is mainly after 4-5PM in the extreme northwest Delta, with some earlier diurnal development possible, & propagating southward into the I-20 corridor around 8-10PM & some persisting through midnight as far south as Hwy 84. Confidence south of I-20 is lower but a Marginal fits for some isolated strong to severe activity. For sensible forecast elements, highs today & lows tonight, will be seasonably warm, some 5-10 degrees above (highs of Monday through Saturday...no big changes to the extended forecast. Still looking for a disturbance to pass through the region nearly everyday this week, bringing showers and thunderstorms. Upper level disturbances may bring two rounds early Monday for the northern half of the area. Guidance suggests a stalled front, maybe some left over outflow boundaries in the afternoon will support thunderstorms across the south/southeast into the evening. Another wave on Wednesday rides the stalled boundary across the southern portions of the area, for now it looks like general thunderstorms. Thursday may see some strong storms developing along a cold front moving through the area. The boundary passes in late afternoon with an increasing LLJ. Storms linger into Friday, as the boundary moves out. Cooler air quickly settles in behind it. The GFS has a weak boundary/clouds passing on Saturday, but no rain. Looking for high pressure to settle in for the weekend and maintain into the following week. There are some subtle differences in the temperatures for next weekend, MEX guidance is cooler, especially with drier air and clear skies. Expect near normal temperatures through the week. It will be interesting to see if near 60 lows and highs near 80 Friday/Saturday will develop. /07/ && .AVIATION... (00Z TAFS) Issued at 653 PM CDT Sun May 25 2025 Numerous TSRA wl affect the northern and cntrl TAF sites through 06Z as a line of TSRA sags south through the area. This will bring reduced flying conditions but away from the TSRA VFR conditions wl prevail through 09Z. After 09Z MVFR/IFR cigs wl begin to develop and then prevail until after 15Z before improving. VFR conditions are expected to prevail Mon aftn but scattered to numerous TSRA are expected over the northern half of the area again. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 89 72 86 / 80 60 30 80 Meridian 68 90 70 88 / 70 70 30 80 Vicksburg 71 88 72 83 / 70 60 30 80 Hattiesburg 73 93 74 91 / 30 40 10 60 Natchez 71 88 72 84 / 30 40 20 70 Greenville 70 82 70 80 / 80 80 70 80 Greenwood 70 85 70 81 / 80 90 70 90 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/07/22
In the hours before
Special weather statement, May 25, 9:23 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
923 PM CDT Sun May 25 2025
LAZ008-009-016-260330-
Madison LA-East Carroll LA-West Carroll LA-
923 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN EAST CARROLL...MADISON
AND SOUTHWESTERN WEST CARROLL PARISHES THROUGH 1030 PM CDT...
At 923 PM CDT, Doppler radar was tracking strong thunderstorms near
Transylvania, or 11 miles southwest of Lake Providence, moving south
at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Omega, Alsatia, and Sondheimer around 930 PM CDT.
Mansford around 935 PM CDT.
Tallulah around 940 PM CDT.
Other locations impacted by this storm include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Louisiana...and west central Mississippi.
&&
LAT...LON 3276 9160 3276 9116 3273 9106 3262 9115
3259 9112 3264 9103 3259 9103 3255 9108
3248 9102 3255 9109 3248 9112 3244 9101
3228 9099 3225 9155 3235 9150 3236 9145
3249 9149 3257 9143 3259 9160 3270 9164
TIME...MOT...LOC 0223Z 350DEG 28KT 3266 9126
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DLLocal storm report, May 25, 9:29 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
929 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM Tstm Wnd Dmg 5 S Pocahontas 32.41N 90.28W
05/25/2025 Hinds MS Emergency Mngr
Tree down across Maclean Rd near US Hwy 49.
&&
DLLocal storm report, May 25, 9:43 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
943 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM Tstm Wnd Dmg 1 N Deemer 32.75N 89.12W
05/25/2025 Neshoba MS Emergency Mngr
Emergency management reported numerous trees
and powerlines down across Neshoba county.
&&
CRLocal storm report, May 25, 9:50 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
950 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM Tstm Wnd Dmg 3 SW Sharon 32.62N 89.97W
05/25/2025 Madison MS Law Enforcement
Law enforcement reported a tree down on
Robinson Rd near Hwy 16.
&&
CRLocal storm report, May 25, 9:54 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
954 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Dmg 4 WSW Bolton 32.32N 90.52W
05/25/2025 Hinds MS Emergency Mngr
Tree downed across Billy Fields Rd.
&&
DLSpecial weather statement, May 25, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1010 PM CDT Sun May 25 2025
MSZ053-054-059-062-260430-
Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS-
1010 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT CLAIBORNE...NORTHERN LINCOLN...
EASTERN JEFFERSON AND COPIAH COUNTIES THROUGH 1130 PM CDT...
At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Le Tourneau to near Carpenter to near Crystal
Springs. Movement was south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookhaven, Hazlehurst, Port Gibson, Wesson, Hermanville, Beauregard,
Georgetown, Pattison, Union Church, Peyton, Caseyville, Rocky
Springs, Lorman, Allen, Barlow, Mcbride, Glancy, Loyd Star, Pleasant
Hill, and Red Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, south central, southwestern and west central Mississippi.
&&
LAT...LON 3161 9081 3181 9113 3208 9093 3208 9091
3212 9090 3208 9072 3192 9073 3191 9017
3189 9014 3186 9013 3184 9016 3183 9013
3180 9015 3179 9014 3179 9011 3178 9011
3177 9013 3175 9012 3172 9024 3159 9024
TIME...MOT...LOC 0310Z 014DEG 27KT 3221 9094 3206 9072 3201 9032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 71 min |
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more | 79 min |
| May 25, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower | 92 min |
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more | 78 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| May 25, 8:05 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 76 min |
| May 25, 8:23 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| May 25, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| May 25, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott and 1 more | 60 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 63 min |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 69 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson, Smith | 96 min |
| May 25, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale | 69 min |
| May 25, 10:13 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 77 min |
| May 25, 10:36 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 39 min |
| May 25, 11:52 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jones, Lamar | 68 min |
| May 26, 5:19 AM CDT | Flash Flood Warning | JAN | Adams | 4 hr |
| May 26, 8:09 AM CDT | Flash Flood Warning | JAN | Jefferson | 79 min |
| May 26, 8:36 AM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 39 min |
| May 26, 9:22 AM CDT | Special Weather Statement | JAN | Copiah | 38 min |
| May 26, 10:08 AM CDT | Flood Watch | JAN | Adams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more | 21 hr |
| May 26, 11:39 AM CDT | Special Weather Statement | JAN | Issaquena, Washington | 66 min |
| May 26, 12:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 65 min |
| May 26, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 53 min |
| May 26, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 60 min |
| May 26, 1:29 PM CDT | Special Weather Statement | JAN | Hinds | 61 min |
| May 26, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 65 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| May 26, 2:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| May 26, 2:46 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 44 min |
| May 26, 2:54 PM CDT | Special Weather Statement | JAN | Rankin, Smith | 51 min |
| May 26, 2:57 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Simpson | 63 min |
| May 26, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Simpson, Smith | 62 min |
| May 26, 3:04 PM CDT | Tornado Warning | JAN | Rankin, Scott | 15 min |
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 64 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 55 min |
| May 26, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 51 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| May 26, 4:06 PM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 39 min |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Kemper, Lauderdale | 48 min |
| May 26, 4:30 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 33 min |
| May 25, 9:11 PM CDT | Special Weather Statement | JAN | Morehouse | 64 min |
| May 25, 9:23 PM CDT | Special Weather Statement | JAN | East Carroll, Madison | 67 min |
| May 26, 10:52 AM CDT | Special Weather Statement | JAN | Morehouse, Richland | 53 min |
| May 26, 11:00 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 60 min |
| May 26, 11:49 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 41 min |
| May 26, 11:51 AM CDT | Special Weather Statement | JAN | Franklin, Madison, Richland, Tensas | 54 min |
| May 26, 12:01 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Madison, Tensas | 44 min |
| May 25, 8:43 PM CDT | Flash Flood Warning | JAN | Ashley | 2 hr |
| May 26, 9:35 AM CDT | Special Weather Statement | JAN | Ashley | 40 min |
| May 26, 10:25 AM CDT | Special Weather Statement | JAN | Ashley | 50 min |
Nearby
Special Weather Statements in Mississippi, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.